Alert archive / Florida / Tornado Warnings in 2018

Tornado Warning 10, NWS Tampa Bay, FL

November 2, 2018Hillsborough County, Pinellas County, Florida

NWS Tampa Bay, FL issued this tornado warning at Nov 2, 2018, 3:08 PM EDT for Hillsborough County, Pinellas County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 2, 2018, 3:08 PM EDT (19:08 UTC)
Expired
Nov 2, 2018, 3:45 PM EDT
In force
37 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Hillsborough County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 45 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2018-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2018-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

949 
WFUS52 KTBW 021908
TORTBW
FLC057-103-021945-
/O.NEW.KTBW.TO.W.0010.181102T1908Z-181102T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
308 PM EDT FRI NOV 2 2018

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  North central Pinellas County in west central Florida...
  Northwestern Hillsborough County in west central Florida...

* Until 345 PM EDT.
    
* At 307 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Citrus Park, or 10 miles northeast of Clearwater,
  moving northeast at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Greater Carrollwood and Greater Northdale around 315 PM EDT.
  Lutz, Lake Magdalene and University around 320 PM EDT.
  Tampa around 325 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Westchase, West Park, Carrollwood, Town N Country, Oldsmar, Cheval
and Safety Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2817 8253 2817 8242 2802 8243 2798 8268
      2805 8269
TIME...MOT...LOC 1907Z 245DEG 51KT 2804 8263 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TBW
1 follow-up statement
126 
WWUS52 KTBW 021937
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
337 PM EDT FRI NOV 2 2018

FLC057-103-021946-
/O.EXP.KTBW.TO.W.0010.000000T0000Z-181102T1945Z/
Pinellas FL-Hillsborough FL-
337 PM EDT FRI NOV 2 2018

...THE TORNADO WARNING FOR NORTH CENTRAL PINELLAS AND NORTHWESTERN
HILLSBOROUGH COUNTIES WILL EXPIRE AT 345 PM EDT...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning will be allowed to expire.

LAT...LON 2817 8253 2817 8242 2802 8243 2798 8268
      2805 8269
TIME...MOT...LOC 1936Z 245DEG 51KT 2821 8221 

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Nov 2, 1:34 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Nov 2, 1:34 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
134 PM EDT Fri Nov 2 2018

.AVIATION...
Cold front with showers and thunderstorms continues approaching
but it has slowed slightly and the convection has weakened and
become more scattered. However anticipate lowering CIGS and MVFR
TSRA with gusty winds at all terminals...generally in a 20Z to 24Z
window with VCSH into the evening and MVFR CIGS for most of the
night. Clearing late night and through the morning. Southerly
winds...robust at times...shift to N and NNE with diminishing
speeds Sat.

&&

.Prev Discussion... /issued 857 AM EDT Fri Nov 2 2018/

UPDATE...
Cold front...from Tallahassee southwestward across across
the Gulf...continues trekking toward us with a fairly solid
line of showers and storms ahead of it. A pre-frontal line
of showers and storms well in advance of the
front...stretches from near cedar Key to about 50 to 60
miles west of Tampa Bay. This line is trending down and has
slowed some. Considering that - have shifted the morning
convection back some in time and trimmed it down a bit in
coverage. In addition - some patchy fog has formed around
Tampa Bay and areas east and south. Have updated the
forecasts to reflect these changes.

MARINE...
Short term concern is patchy fog on and around Tampa Bay
waters but expect this to lift 10-11 AM. Otherwise advancing
front will provide shifting and increasing winds along with
isolated to scattered thunderstorms. An exercise caution
headline is in place for today in the north and may need to
be upgraded and expanded in later forecasts.

&&

.Preliminary Point Temps/PoPs...
TPA  61  76  65  82 /  60   0  20  70
FMY  69  80  70  85 /  50   0  20  50
GIF  61  75  66  83 /  60   0  30  70
SRQ  64  78  68  83 /  60   0  20  60
BKV  56  73  62  82 /  60   0  20  70
SPG  64  74  67  80 /  60   0  20  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Tuesday evening for
     Coastal Manatee-Coastal Sarasota-Pinellas.

Gulf waters...None.
&&

AVIATION...09/Rude
UPDATE/MARINE/FIRE WEATHER...09/Rude
Hazardous weather outlook, Nov 2, 5:01 AM EDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
501 AM EDT Fri Nov 2 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-022000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
501 AM EDT Fri Nov 2 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Isolated thunderstorms will be possible today as a cold front
moves south through the region. Some thunderstorms could be
strong to severe during the afternoon. Thunderstorms that develop
today will be capable of producing damaging winds gusts, locally
heavy rains, and occasional lightning strikes. If threatening
weather approaches your location, move indoors immediately.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Isolated thunderstorms will be possible each day through the
period. Thunderstorms that develop will be capable of producing
strong gusty winds, locally heavy rains, and occasional deadly
lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the weather today and self activate if
needed.

McMichael

In the hours before

Special weather statement, Nov 2, 2:31 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
231 PM EDT FRI NOV 2 2018

FLZ050-149-151-249-251-021915-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-Coastal Pasco FL-
231 PM EDT FRI NOV 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PASCO...PINELLAS AND
HILLSBOROUGH COUNTIES UNTIL 315 PM EDT...

At 226 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 30
miles west of Hudson to 20 miles west of Palm Harbor to 35
miles west of Anna Maria. Movement of these storms was
east at 50 mph.

If these storms do not weaken before reaching the coast...warnings
may become necessary for portions of Pasco...Pinellas...and
Hillsborough County. People in these areas...especially those with
outdoor activities or events should monitor the weather closely and
be prepared to take quick action should warnings be issued.

Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Temple Terrace, Seminole,
New Port Richey, Downtown Saint Petersburg, Hudson, Fort Desoto Park,
Holiday, Saint Petersburg, Lutz, St. Petersburg, St. Pete Beach, Palm
Harbor, New Port Richey East, Tampa International Airport, East
Lake-Orient Park and Egypt Lake-Leto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Ruskin.

&&

LAT...LON 2811 8288 2821 8291 2827 8281 2842 8272
      2841 8270 2843 8267 2843 8243 2766 8231
      2764 8235 2765 8255 2762 8256 2762 8261
      2758 8268 2755 8281 2758 8283 2772 8281
      2786 8291
TIME...MOT...LOC 1826Z 249DEG 42KT 2842 8319 2810 8309 2758 8334

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 1:25 PM EDTSpecial Marine WarningTBW50 min
Nov 2, 2:02 PM EDTSpecial Marine WarningTBW43 min
Nov 2, 2:31 PM EDTSpecial Weather StatementTBWHillsborough, Pasco, Pinellas44 min
Nov 2, 2:33 PM EDTSpecial Marine WarningTBW57 min
Nov 2, 2:42 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pasco, Pinellas33 min
Nov 2, 2:48 PM EDTSpecial Marine WarningTBW57 min
Nov 2, 2:52 PM EDTTornado WarningTBWPinellas23 min
Nov 2, 3:05 PM EDTTornado WarningTBWPinellas25 min
Nov 2, 3:15 PM EDTSevere Thunderstorm WarningTBWHernando, Hillsborough, Pasco, Polk45 min
Nov 2, 3:16 PM EDTTornado WarningTBWPasco29 min
Nov 2, 3:21 PM EDTTornado WarningTBWHillsborough24 min
Nov 2, 3:23 PM EDTSpecial Marine WarningTBW67 min
Nov 2, 3:23 PM EDTTornado WarningTBWHillsborough14 min
Nov 2, 3:45 PM EDTTornado WarningTBWHernando, Pasco30 min
Nov 2, 3:47 PM EDTSevere Thunderstorm WarningTBWHernando, Hillsborough, Pasco, Polk, Sumter28 min
Nov 2, 3:52 PM EDTTornado WarningTBWManatee23 min
Nov 2, 3:55 PM EDTSevere Thunderstorm WarningTBWHardee, Hillsborough, Manatee, Polk35 min
Nov 2, 4:00 PM EDTTornado WarningTBWPolk30 min
Nov 2, 4:06 PM EDTTornado WarningTBWSumter24 min
Nov 2, 4:20 PM EDTSpecial Weather StatementTBWSumter25 min
Nov 2, 4:28 PM EDTSevere Thunderstorm WarningTBWPolk21 min
Nov 2, 4:53 PM EDTSpecial Weather StatementTBWHardee, Highlands52 min

Nearby

Tornado Warnings in Florida, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.